# SDR SIMA201009506

- Difficulty date: April 3, 2010
- Submitted: April 5, 2010
- Operation: Air carrier
- Aircraft: N804AE
- Make and model: Emb EMB-135KL
- Aircraft serial: 145487
- Aircraft time: 20,872 hours, 18,366 cycles
- Engine: Rroyce AE3007A13
- Engine time: 24,138 hours, 23,213 cycles
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Carbon Seal
- Condition: Leaking
- Location: Lt Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: K, B
- Precautionary procedure: A

## Discrepancy

ON FLIGHT 4537 AFTER TAKEOFF, CREW REPORTED A BURNING ODOR IN COCKPIT & JUST BEHIND COCKPIT DOOR. CREW DECLARED AN EMERGENCY & RETURNED TO RDU.  UPON POWER REDUCTION PRIOR TO LANDING, ODOR WENT AWAY.  PERFORMED OVERWEIGHT LANDING AT 43000 LBS AT 300 FT/MIN.  ACFT LANDED WITHOUT INCIDENT.  ACFT REMOVED FROM SERVICE.  PERFORMED OPS TESTS OF BOTH ENGINES IAW RMM  72-00-00 & ETN EN 72-034R4.  ODOR EVENT TROUBLESHOOTING COULD NOT DUPLICATE, NO ODOR IN COCKPIT OR CABIN AT THIS TIME.  NO PARTS REMOVED OR REPLACED.  FOUND EVIDENCE OF OIL AT SIX O’CLOCK BEHIND IGV’S IN ENGINE NR 1 INLET.  R & R LT ENGINE.  ACFT RETURNED TO SERVICE.  THE CAUSE OF THE ODOR/LEAK WAS DETERMINED TO BE A FAULTY NR 4 CARBON SEAL.
